Alert archive / Maine / Winter Storm Warnings in 2007
Winter Storm Warning 9, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Nov 3, 2007, 3:33 PM EDT for 4 counties in Maine. It took effect at Nov 4, 2007, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2007, 3:33 PM EDT (19:33 UTC)
- In effect from
- Nov 4, 2007, 12:00 AM EDT
- Expired
- Nov 4, 2007, 7:11 AM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 031933 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 333 PM EDT SAT NOV 3 2007 ...HEAVY WET SNOWFALL AND WIND EXPECTED ACROSS NORTHWESTERN MAINE OVERNIGHT INTO SUNDAY MORNING... .LOW PRESSURE WILL TRACK ACROSS EXTREME WESTERN NOVA SCOTIA TONIGHT WITH COLDER AIR BEING DRAWN INTO NORTHERN MAINE LATER TONIGHT. THIS MAY RESULT IN RAIN CHANGING OVER TO WET SNOW WITH THE BEST POTENTIAL FOR HEAVY ACCUMULATIONS OVER HIGHER TERRAIN LATE TONIGHT INTO SUNDAY MORNING. STRONG WINDS IN COMBINATION WITH THE WET SNOWFALL COULD RESULT IN A RISK OF DOWNED TREES AND POWERLINES. MEZ001>005-010-040500- /O.UPG.KCAR.WS.A.0009.071104T0300Z-071104T1500Z/ /O.NEW.KCAR.WS.W.0009.071104T0400Z-071104T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...GREENVILLE...MONSON... BLANCHARD 333 PM EDT SAT NOV 3 2007 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL MIX WITH AND CHANGE TO ALL WET SNOW OVERNIGHT ACROSS THE WARNING AREA INITIALLY OVER HIGHER TERRAIN WEST OF A CARIBOU... PATTEN AND MILLINOCKET LINE. THE SNOW WILL CONTINUE INTO SUNDAY MORNING AND THEN IS EXPECTED TO END BY NOON WITH TOTAL ACCUMULATIONS OF 5 TO 10 INCHES WITH LOCALLY UP TO 16 INCHES OVER TERRAIN GREATER THAN 2000 FEET ABOVE SEA LEVEL. FROM CARIBOU...PATTEN AND MILLINOCKET EASTWARD WITHIN THE WARNING AREA THE CHANGEOVER WILL OCCUR LATE TONIGHT...LIMITING THE SNOWFALL POTENTIAL TO 2 TO 6 INCHES. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. HEAVY ACCUMULATIONS OF WET SNOW AND STRONG WINDS WILL LIKELY RESULT IN MANY DOWNED TREES AND POWER LINES AND WIDESPREAD POWER OUTAGES. IN ADDITION...MANY ROADS WILL BE SNOW OR SLUSH COVERED AND VERY SLIPPERY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH MAY BE STRONG ENOUGH IN SOME AREAS TO PRODUCE BLOWING AND DRIFTING AND LOCALIZED WHITEOUT CONDITIONS DESPITE THE WETNESS OF THE SNOWFALL. TRAVEL WILL BE DIFFICULT AND IS NOT RECOMMENDED LATE TONIGHT AND EARLY SUNDAY MORNING. PLEASE REPORT SNOW...SLEET...OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ006-011-031-040500- /O.NEW.KCAR.WW.Y.0012.071104T0700Z-071104T1500Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT... MILO...GUILFORD 333 PM EDT SAT NOV 3 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY. RAIN WILL CHANGE TO WET SNOW LATE TONIGHT AND ACCUMULATE 1 TO 4 INCHES OVER THE ADVISORY AREA BY LATE MORNING. MOTORISTS CAN EXPECT SLUSHY ROADS ACROSS THE ADVISORY AREA. NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS POSSIBLY OVER 50 MPH AT TIMES COULD CAUSE SOME BLOWING AND DRIFTING OF EVEN WET SNOWFALL EARLY SUNDAY MORNING...LIMITING VISIBILITY BELOW A HALF MILE AT TIMES. SPORADIC POWER OUTAGES ARE POSSIBLE WITH ANY FALLING TREES AND TREE LIMBS TO THE WIND AND ADDITIONAL WEIGHT OF WET SNOW. PLEASE REPORT SNOW...SLEET...OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
3 follow-up statements
000 WWUS41 KCAR 040255 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1055 PM EDT SAT NOV 3 2007 ...WET SNOW AND WIND EXPECTED ACROSS NORTHWESTERN AND NORTHERN MAINE OVERNIGHT INTO SUNDAY MORNING... .LOW PRESSURE WILL TRACK ACROSS EXTREME WESTERN NOVA SCOTIA TONIGHT WITH COLDER AIR BEING DRAWN INTO NORTHERN MAINE LATE TONIGHT. THIS MAY RESULT IN RAIN CHANGING OVER TO WET SNOW WITH THE BEST POTENTIAL FOR ACCUMULATING SNOWS OVER HIGHER TERRAIN LATE TONIGHT INTO SUNDAY MORNING. STRONG WINDS IN COMBINATION WITH THE WET SNOWFALL COULD RESULT IN A RISK OF DOWNED TREES AND POWER LINES. MEZ002-005-010-041100- /O.CAN.KCAR.WS.W.0009.071104T0400Z-071104T1500Z/ /O.NEW.KCAR.WW.Y.0013.071104T0900Z-071104T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... GREENVILLE...MONSON...BLANCHARD 1055 PM EDT SAT NOV 3 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. RAIN WILL MIX WITH AND CHANGE TO WET SNOW LATE TONIGHT OVER THE ADVISORY AREA AS SOME COLDER AIR BEGINS TO FILTER BACK INTO THE AREA. SNOW ACCUMULATIONS WILL BE IN THE 1 TO 3 INCH RANGE WITH LOCALIZED AMOUNTS OF UP TO 6 INCHES POSSIBLE OVER THE HIGHER TERRAIN WEST AND NORTH OF CARIBOU. STRONG WINDS WILL ALSO BE A FACTOR AS NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE LATER TONIGHT INTO SUNDAY MORNING. THIS STORM WILL HAVE A LOW IMPACT ON THE ADVISORY AREA. WET SNOW WILL LEAD TO SOME MINOR TRAVEL DIFFICULTIES AND VISIBILITY WILL OCCASIONALLY BE LIMITED TO LESS THAN ONE MILE IN SNOW. SOME LOCALIZED POWER OUTAGES AND DOWNED BRANCHES ARE POSSIBLE FROM THE COMBINATION OF WIND AND WET SNOW. MOTORISTS AND PEDESTRIANS SHOULD BE CAUTIOUS AS UNTREATED ROADS AND SIDEWALKS WILL LIKELY HAVE A THIN COATING OF WET SNOW AND WILL BE SLIPPERY. PLEASE REPORT SNOW, SLEET, OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ006-011-031-040400- /O.CAN.KCAR.WW.Y.0012.071104T0700Z-071104T1500Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT... MILO...GUILFORD 1055 PM EDT SAT NOV 3 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MEZ001-003-004-041100- /O.CON.KCAR.WS.W.0009.071104T0400Z-071104T1500Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1055 PM EDT SAT NOV 3 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. RAIN WILL MIX WITH AND CHANGE TO ALL WET SNOW AFTER MIDNIGHT ACROSS THE WARNING AREA. THE SNOW WILL CONTINUE INTO SUNDAY MORNING AND THEN IS EXPECTED TO END BY NOON WITH TOTAL ACCUMULATIONS OF 2 TO 6 INCHES WITH LOCALLY UP TO 7 INCHES OVER TERRAIN GREATER THAN 2000 FEET ABOVE SEA LEVEL. IN ADDITION...STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED LATER TONIGHT INTO SUNDAY MORNING. THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. HEAVY ACCUMULATIONS OF WET SNOW AND STRONG WINDS WILL LIKELY RESULT IN DOWNED TREES AND POWER LINES AND SOME POWER OUTAGES. IN ADDITION...MANY ROADS WILL BE SNOW OR SLUSH COVERED AND VERY SLIPPERY. TRAVEL WILL BE HAZARDOUS LATE TONIGHT AND EARLY SUNDAY MORNING. PLEASE REPORT SNOW...SLEET...OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW
000 WWUS41 KCAR 040841 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 341 AM EST SUN NOV 4 2007 ...WET SNOW AND WIND WILL CONTINUE FOR A WHILE EARLY THIS MORNING BEFORE TAPERING OFF FROM SOUTH TO NORTH BY MID MORNING... .DEEP LOW PRESSURE LIFTING NORTH THE MARITIMES WILL CONTINUE TO PRODUCE STRONG WINDS AND PERIODS OF SNOW AS THE SYSTEM DRAWS COLDER AIR INTO ITS CIRCULATION EARLY THIS MORNING. THE STRONG WINDS IN COMBINATION WITH WET SNOW MAY RESULT IN A RISK OF DOWNED TREES AND POWERLINES. MEZ001-003-004-041500- /O.CON.KCAR.WS.W.0009.000000T0000Z-071104T1500Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 341 AM EST SUN NOV 4 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW WILL CONTINUE FOR A FEW HOURS EARLY THIS MORNING BEFORE TAPERING OFF TO SNOW SHOWERS AROUND MID MORNING. TOTAL ACCUMULATIONS OF 2 TO 6 INCHES WITH UP TO 7 INCHES OVER TERRAIN GREATER THAN 2000 FEET ABOVE SEA LEVEL CAN BE EXPECTED. IN ADDITION...STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED EARLY THIS MORNING. THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. ACCUMULATIONS OF WET SNOW AND STRONG WINDS WILL LIKELY RESULT IN DOWNED TREES AND POWER LINES AND SOME POWER OUTAGES. IN ADDITION...MANY ROADS WILL BE SNOW OR SLUSH COVERED AND VERY SLIPPERY. TRAVEL WILL BE HAZARDOUS LATE TONIGHT AND EARLY SUNDAY MORNING. PLEASE REPORT SNOW...SLEET...OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ002-005-010-041500- /O.CON.KCAR.WW.Y.0013.071104T0900Z-071104T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... GREENVILLE...MONSON...BLANCHARD 341 AM EST SUN NOV 4 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. SNOW WILL CONTINUE FOR A FEW HOURS EARLY THIS MORNING BEFORE ENDING AROUND MID MORNING. SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES FROM CARIBOU SOUTH AND EAST TO 3 TO 6 INCHES OVER THE HIGHER TERRAIN NORTHWEST OF CARIBOU. STRONG WINDS WILL ALSO BE A FACTOR AS NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED EARLY THIS MORNING. THIS STORM WILL HAVE A LOW IMPACT ON THE ADVISORY AREA. WET SNOW WILL LEAD TO SOME MINOR TRAVEL DIFFICULTIES AND VISIBILITY WILL OCCASIONALLY BE LIMITED TO LESS THAN ONE MILE IN SNOW. SOME LOCALIZED POWER OUTAGES AND DOWNED BRANCHES ARE POSSIBLE FROM THE COMBINATION OF WIND AND WET SNOW. MOTORISTS AND PEDESTRIANS SHOULD BE CAUTIOUS AS UNTREATED ROADS AND SIDEWALKS WILL LIKELY HAVE A COATING OF WET SNOW AND WILL BE SLIPPERY. PLEASE REPORT SNOW... SLEET... OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
000 WWUS41 KCAR 041211 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 711 AM EST SUN NOV 4 2007 MEZ001-003-004-041315- /O.CAN.KCAR.WS.W.0009.000000T0000Z-071104T1500Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 711 AM EST SUN NOV 4 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS TAPERED OFF TO SNOW SHOWERS ACROSS THE AREA AND LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED TODAY. PLEASE REPORT SNOW, SLEET, OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ002-005-010-041315- /O.CAN.KCAR.WW.Y.0013.000000T0000Z-071104T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... GREENVILLE...MONSON...BLANCHARD 711 AM EST SUN NOV 4 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS TAPERED OFF TO SNOW SHOWERS ACROSS THE AREA AND LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED TODAY. PLEASE REPORT SNOW, SLEET, OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Nov 3, 3:19 AM EDT, 12 hours 14 minutes earlier.
Area forecast discussion, Nov 3, 3:19 AM EDT, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
319 AM EDT SAT NOV 3 2007
.SYNOPSIS...
INTENSE LOW PRESSURE WILL TRACK NORTH TO A POSITION OFF CAPE COD
TODAY AND THEN ACROSS WESTERN NOVA SCOTIA TONIGHT. THE LOW WILL
CONTINUE NORTH THROUGH EASTERN CANADA SUNDAY INTO SUNDAY NIGHT AS
HIGH PRESSURE BUILDS IN FROM THE WEST. THE HIGH WILL MOVE EAST OF
THE AREA MONDAY THEN A STRONG COLD FRONT WILL MOVE IN ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
POWERFUL LOW PRESSURE ASSOCIATED WITH HURRICANE NOEL WILL BECOME
EXTRATROPICAL TODAY AS IT CONTINUES NORTH TOWARD A POSITION OFF
THE SOUTHEASTERN NEW ENGLAND COAST. MODELS CONTINUE TO AGREE ON
A TRACK CARRYING THIS LOW TOWARD WESTERN NOVA SCOTIA OVERNIGHT
TONIGHT AND ON THROUGH THE MARITIMES ON SUNDAY. RAIN IS EXPECTED
TO COME ONTO THE DOWNEAST COAST MIDDAY TODAY WHICH IS SLIGHTLY
SLOWER THAN PREVIOUS FORECAST. HOWEVER...RAIN AMOUNTS WERE RAISED
IN WESTERN AREAS IN RESPONSE TO A SLIGHTLY FURTHER WEST TRACK.
RADAR QPF ALGORITHM WAS CHANGED TO MARSHAL PALMER METHOD TO
ACCOUNT FOR MIXED TROPICAL AND EXTRATROPICAL DROPLET SIZE. HIGH
WIND WARNINGS FOR DOWNEAST AND WIND ADVISORIES NORTH CENTRAL AND
NORTHEASTERN AREAS ARE KEPT UP TODAY. STRONG GRADIENT EVEN UP
NORTH RAISES CONCERNS THAT HIGH WIND WARNINGS MAY HAVE TO BE
CARRIED FURTHER NORTH BUT FOR NOW THINK COLDER AIR NEAR SURFACE IN
CONTRAST TO WARMER AIR ALOFT MAY KEEP ATMOSPHERE STABLE ENOUGH TO
KEEP WINDS IN ADVISORY CRITERIA. COASTAL FLOOD ADVISORY WAS KEPT
UP FOR HIGH TIDE EARLY THIS EVENING AS SOME STORM SURGE AHEAD OF
THE SYSTEM MAY ADD TO HIGH TIDE. ANOTHER CONCERN IS DRIER/COLDER
AIR FILTERING INTO STORM SYSTEM BRINGING CHANGE TO SNOW OVER
NORTHWESTERN AREAS...ESPECIALLY HIGHER ELEVATIONS...LATE TONIGHT.
LOOKS LIKE ELEVATIONAL EVENT WITH POTENTIAL FOR SEVERAL INCHES
ABOVE 1K FT. A WINTER STORM WATCH HAS BEEN POSTED FOR WESTERN
AROOSTOOK/NORTHERN PISCATAQUIS COUNTIES. SEVERAL CONCERNS WERE
INVOLVED IN THE DECISION TO PUT UP A WATCH. ONE IS THE HIGH WINDS
WHICH COULD CAUSE DOWNED TREES/POWERLINES IN A WET SNOW EVENT.
ANOTHER IS THE LARGE AMOUNTS OF QPF FORECAST WHICH WOULD MEAN HIGH
SNOW AMOUNTS COULD OCCUR IF A COMPLETE CHANGE OVER TAKES PLACE IN
SOME AREAS. FINALLY...THE HUNTING SEASON BRINGS A CONCERN THAT
SPORTSMEN MAY BE OUT IN THE NORTH WOODS AS THIS STORM APPROACHES.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
IMPRESSIVE STORM WILL PULL RAPIDLY INTO THE GULF OF ST. LAWRENCE
BY SUNDAY AFTERNOON. COLD AIR SEEPING BACK INTO THE REGION AS
STATED ABV WILL ALLOW FOR LEFTOVER SNOW ACROSS NRN AND NWRN AREAS
THROUGH AT LEAST 15Z OR SO AND THEN PRECIP PULLS OUT. TOOK A
WEIGHTED 33% OF HPC/GFS & THE NAM FOR THE QPF AND HAVE ABOUT THE
HIGHEST QPF (.20-.25) ACROSS FAR NRN AND NWRN AREAS AND LESSER
AMOUNTS (<.10) FROM KHUL TO KGNR. USED A 10:1 SNOW RATIO TO GET A
6 HR SNOW GRIDS OF UP TO 3 INCHES ACROSS NRN AND NWRN AREAS WHICH
LEADS TO A TOTAL SNOW GRID OF 6 INCHES OF SO ACROSS NWRN AREAS.
FURTHER E INTO NERN AREAS LIKE CAR AND PQI...THE THINKING WAS TO
GO W/1-2 INCHES FOR NOW. TEMPERATURES SHOULD WARM ENOUGH BY 18Z TO
CUT THE THREAT FOR SNOW OFF.
SPEAKING OF THE TEMPERATURES...PRETTY MUCH FOLLOWED DAYCREW GRIDS
FOR TEMPS WILL SOME MINOR ADJUSTMENTS TO START THINGS OUT EARLY
FOR SUNDAY ESP THE NRN AREAS. SKY GRIDS FOR SUNDAY NIGHT INTO
MONDAY ARE A REFLECTION OF THE NAM12.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHORTWAVE RIDGE WILL BUILD ACROSS THE REGION BY SUNDAY AFTERNOON
WITH SUNSHINE FOR MOST OF THE AREA. WINDS WILL ALSO QUICKLY WIND
DOWN DURING THE DAY AS GRADIENT STARTS TO RELAX OVER THE STATE.
HIGH PRESSURE RIDGE WILL BUILD ACROSS NEW ENGLAND MONDAY AND THEN
MOVE EAST OF THE REGION MONDAY NIGHT. COLD FRONT WILL APPROACH
FROM THE WEST AND CROSS THE STATE ON TUESDAY WITH SHOWERS LIKELY.
UPPER TROUGH WILL CONTINUE OVER THE REGION WEDNESDAY AND THURSDAY
KEEPING A VARYING AMOUNT OF CLOUDS AND THE POSSIBILITY OF SHOWERS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS ARE EXPECTED TO DETERIORATE TO IFR FROM SOUTH TO NORTH
DURING THE MIDDAY AND AFTERNOON TODAY AS THE STORM MOVES IN. IFR
CONDITIONS AND HIGH WINDS ARE EXPECTED TONIGHT.
IFR/MVFR CONDITIONS TO IMPROVE TO VFR BY SUNDAY AFTERNOON AND
CONTINUE INTO MONDAY. CONDITIONS WILL DROP BACK TO MVFR/IFR ON
TUESDAY W/THE APPROACH OF ANOTHER FRONTAL SYSTEM.
&&
.MARINE...
WINDS WILL INCREASE THIS MORNING AND REACH STORM BY MIDDAY TODAY.
SEAS WILL QUICKLY BUILD TODAY IN RESPONSE TO THE INCREASING WINDS
WITH A STEEP AND DANGEROUS SEA EXPECTED AS STRONG NORTHEAST WINDS
COME DOWN THROUGH THE BAY OF FUNDY AND INTO THE GULF OF MAINE.
CONDITIONS WILL BE DOWN TO GALES BY SUN MORNING AS NWLY FLOW
TAKES OVER AND LOW PRES CONTINUES TO PULL AWAY. WNAWAVE WAS USED
FOR THE SEAS AS IT ALIGNS PRETTY WELL W/ITS EARLIER RUN. BROUGHT
SEAS UP TO 16-20 FT AND THEN BACK THEM DOWN BY SUN AFTERNOON.
LOOKS LIKE SCA A GOOD BET SUN NIGHT INTO MON ESP FOR THE SEAS AS
THEY WILL BE SLOW TO SUBSIDE W/A SWELL.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 2 PM EDT THIS AFTERNOON TO 5 AM EST SUNDAY
FOR MEZ002-004>006-010.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING
FOR MEZ001-003-004.
HIGH WIND WARNING FROM 2 PM EDT THIS AFTERNOON TO 5 AM EST
SUNDAY FOR MEZ011-015>017-029>032.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
FOR MEZ011-015>017-029>032.
COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 9 PM EDT
THIS EVENING FOR MEZ029-030.
MARINE...STORM WARNING FROM 2 PM EDT THIS AFTERNOON TO 6 AM EST SUNDAY
FOR ANZ050>052.
&&
NEAR TERM...BLOOMER
SHORT TERM...HEWITT
LONG TERM...FOSTER
AVIATION...WEITLICH
MARINE...BLOOMER/HEWITTHazardous weather outlook, Nov 3, 3:08 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 308 PM EDT SAT NOV 3 2007 MEZ001-003-041915- NORTHWEST AROOSTOOK-NORTHERN SOMERSET- 308 PM EDT SAT NOV 3 2007 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ004-010-041915- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- 308 PM EDT SAT NOV 3 2007 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ002-005-041915- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT- 308 PM EDT SAT NOV 3 2007 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ006-041915- SOUTHEAST AROOSTOOK- 308 PM EDT SAT NOV 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ011-031-041915- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 308 PM EDT SAT NOV 3 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ015>017-032-041915- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- NORTHERN WASHINGTON- 308 PM EDT SAT NOV 3 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ029-030-041915- COASTAL HANCOCK-COASTAL WASHINGTON- 308 PM EDT SAT NOV 3 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD ADVISORY. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. ANZ050>052-041915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 308 PM EDT SAT NOV 3 2007 ...STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:03 AM EDT | Winter Storm Watch | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 12 hr |
| Nov 3, 3:33 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis | 7 hr |
| Nov 3, 5:10 PM EDT | Areal Flood Advisory | CAR | Washington | 3 hr |
| Nov 3, 7:31 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 9 hr |
Nearby
Winter Storm Warnings in Maine, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.